Alert archive / South Carolina / River Flood Warnings in 2016

River Flood Warning 9, NWS Columbia, SC

April 1, 2016Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this river flood warning at Apr 1, 2016, 9:44 PM EDT for Edgefield County, McCormick County, South Carolina. It took effect at Apr 1, 2016, 10:51 PM EDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 9:44 PM EDT (01:44 UTC)
In effect from
Apr 1, 2016, 10:51 PM EDT
Expired
Apr 3, 2016, 9:42 AM EDT
In force
35 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stevens Creek near Modoc (MODS1).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

434 
WGUS42 KCAE 020145
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
944 PM EDT FRI APR 1 2016

...The National Weather Service in Columbia has issued a flood 
warning for the following river in South Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties
  
  
.heavy rain will result in minor flooding along stevens creek
at modoc,

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC037-065-030144-
/O.NEW.KCAE.FL.W.0009.160402T0251Z-160403T1342Z/
/MODS1.1.ER.160402T0251Z.160402T0600Z.160402T1342Z.NO/
944 PM EDT FRI APR 1 2016

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Stevens Creek Near Modoc.
* until Sunday morning...Or until the warning is cancelled.
* At  9 PM Friday the stage was 18.5 feet.
* Flood stage is 19 feet.
* Minor flooding is forecast.
* forecast...The stage will crest around 20 feet tonight.  
* At 19 feet...Farmland along Stevens Creek above the US Highway 23 
  bridge near Modoc becomes flooded.

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
2 follow-up statements
501 
WGUS82 KCAE 020841
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
441 AM EDT SAT APR 2 2016

...The Flood Warning continues for the following rivers in South 
Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties 
  
.A basin average rainfall of 2 to 3 inches resulted in strong rises
along Stevens Creek at Modoc above flood stage. The river has
crested and is beginning to fall this morning. Little additional
rainfall is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC037-065-030841-
/O.EXT.KCAE.FL.W.0009.000000T0000Z-160403T1140Z/
/MODS1.1.ER.160402T0228Z.160402T0545Z.160402T1140Z.NO/
441 AM EDT SAT APR 2 2016

The Flood Warning extended for
  The Stevens Creek Near Modoc.
* until Sunday morning...Or until the warning is cancelled.
* At  4 AM Saturday the stage was 19.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...Going below flood 
  stage later this morning.
* At 19.0 feet...Farmland along Stevens Creek above the US Highway 23 
  bridge near Modoc becomes flooded.

&&
 
LAT...LON 3384 8216 3360 8203 3352 8211 3385 8229

$$
643 
WGUS82 KCAE 021433
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 AM EDT SAT APR 2 2016

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Stevens Creek Near Modoc affecting Edgefield and McCormick Counties
  
  
SCC037-065-021503-
/O.CAN.KCAE.FL.W.0009.000000T0000Z-160403T1140Z/
/MODS1.1.ER.160402T0228Z.160402T0545Z.160402T1003Z.NO/
1033 AM EDT SAT APR 2 2016

The Flood Warning is cancelled for
  The Stevens Creek Near Modoc.
* At 10 AM Saturday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* The river fell below flood stage earlier this morning.
* Forecast...The river will continue falling steadily...and drop to
  9.3 feet by 7 AM Sunday morning.

$$

This will be the last statement for this high water event.

ACM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Apr 1, 7:43 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 1, 7:43 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT FRI APR 1 2016

.SYNOPSIS...
A COLD FRONT OVER THE APPALACHIANS WILL SLOWLY PUSH EASTWARD
AND CROSS THE MIDLANDS AND CSRA LATE TONIGHT INTO EARLY SATURDAY.
DRY HIGH PRESSURE WILL BUILD OVER THE REGION SATURDAY NIGHT AND
PERSIST INTO EARLY NEXT WEEK. COOLER TEMPERATURES ARE FORECAST FOR
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVERGENCE AHEAD OF THE COLD FRONT PLUS THE H85 JET WILL HELP
SUPPORT SHOWERS AND A FEW THUNDERSTORMS THROUGH TONIGHT. THE
POSITION OF THE H85 JET AND RADAR TRENDS SUPPORT THE STRONGER
CONVECTION WILL REMAIN JUST EAST OF THE FORECAST AREA. HOWEVER...
THE MODELS SHOW SOME INCREASE IN THE LOW-LEVEL JET IN THE EAST
PART OVERNIGHT. WIDESPREAD HEAVY RAIN MAY OCCUR BUT BASED ON
PREVIOUS CONVECTION AND DIMINISHED INSTABILITY WE HELD OFF POSTING
A FLASH FLOOD WATCH FOR NOW. THE HIGH SHEAR ASSOCIATED WITH THE
LOW-LEVEL JET INDICATES A CONTINUED POSSIBILITY OF SEVERE
THUNDERSTORMS BUT EXPECT A DIMINISHED THREAT BECAUSE OF PREVIOUS
CONVECTION AND NOCTURNAL COOLING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
MODELS INDICATE THAT THE COLD FRONT WILL SLOWLY MOVE ACROSS THE
STATE DURING THE FIRST HALF OF THE DAY. EXPECT THE FRONT TO MOVE
OFF THE COAST BY EARLY AFTERNOON. CHANCES FOR RAINFALL WILL
DECREASE FROM W TO E THROUGH THE MORNING HOURS ACROSS THE CWA.
HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR THE REMAINDER OF THE
WEEKEND. TEMPERATURES WILL BE COOLER BEHIND THE FRONT BUT CLOSE
TO NORMAL FOR EARLY APRIL.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY THROUGH TUESDAY...THE WEATHER LOOKS DRY AS HIGH PRESSURE
BUILDS INTO THE REGION BEHIND THE FRONT. A CLIPPER COLD FRONT
MOVES THROUGH EARLY TUESDAY BUT MOISTURE LIMITED. SLIGHT CHANCE
SHOWERS NORTH. BEHIND THAT SYSTEM MORE HIGH PRESSURE BUILD
SOUTHWARD INTO THE REGION FOR WEDNESDAY. ANOTHER SYSTEM WILL
APPROACH FROM THE NW/W ON THURSDAY WHICH MAY PRODUCE SHOWERS AND A
FEW THUNDERSTORMS. PRECIPITATION MAY LINGER INTO EARLY FRIDAY BEFORE
HIGH PRESSURE BUILDS IN FROM THE WEST LATER IN THE DAY. TEMPERATURES
NEAR OR SLIGHTLY BELOW NORMAL FOR MUCH OF THE PERIOD. COULD SEE A
CHILLY MORNING WEDNESDAY AS HIGH PRESSURE SETTLES IN ACROSS THE
AREA. CURRENTLY FORECASTING TEMPERATURES RANGING FROM THE UPPER 30S
NORTH TO LOWER 40S SOUTH. WILL HAVE TO WATCH FOR THE POTENTIAL FOR
SOME FROST ACROSS THE NORTHERN MIDLANDS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CONTINUED SOUTHWESTERLY FLOW AND MOISTURE ADVECTION AHEAD OF THE
COLD FRONT WILL ALLOW FOR AREAS OF SHOWERS TO DEVELOP OVERNIGHT.
MVFR TO IFR CEILINGS ARE EXPECTED WITH REDUCED VSBYS IN HEAVIER
SHOWERS. THERE IS A POSSIBILITY FOR THUNDERSTORMS...HOWEVER
CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS ATTM. WINDS WILL BE
BREEZY OVERNIGHT WITH A 40 KT LLJ DEVELOPING AFTER SUNSET.

THE COLD FRONT WILL CROSS THE TAF SITES EARLY SATURDAY MORNING
WITH VFR CONDITIONS DEVELOPING BY MID-DAY. THERE WILL BE A WIND
SHIFT ASSOCIATED WITH THE FRONTAL PASSAGE AROUND 12Z...WITH WINDS
VEERING FROM S/SW TO W/NW. GUSTY WINDS WILL CONTINUE SATURDAY
BEHIND THE FRONT AS THE PRESSURE GRADIENT TIGHTENS.

EXTENDED AVIATION OUTLOOK...BREEZY CONDITIONS POSSIBLE SATURDAY
AFTERNOON.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, Apr 1, 8:23 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
823 PM EDT FRI APR 1 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030030-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
823 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS TONIGHT COULD POSSIBLY CONTAIN DAMAGING WIND
AND HAIL. LOCALLY HEAVY RAINFALL COULD LEAD TO SOME FLOODING IN
URBAN LOCATIONS AND ALONG SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

UNSEASONABLY CHILLY TEMPERATURES POSSIBLE WEDNESDAY MORNING AS
COLD HIGH PRESSURE SETTLES OVER THE AREA. OVERNIGHT LOWS AT THIS
TIME ARE EXPECTED TO RANGE FROM THE UPPER 30S TO LOWER 40S. SOME
FROST IS POSSIBLE ACROSS THE NORTHERN MIDLANDS. OTHERWISE NO
ACTIVE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 1, 4:18 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
418 PM EDT FRI APR 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     RED BANK                33.93N 81.24W
04/01/2016                   LEXINGTON          SC   LAW ENFORCEMENT

            TREE IN ROADWAY STUMP RD @ SC6

&&

DA
Local storm report, Apr 1, 4:23 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT FRI APR 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     7 WSW EASTOVER          33.86N 80.82W
04/01/2016                   RICHLAND           SC   LAW ENFORCEMENT

            TREE DOWN CLARKSON RD AT BLUFF RD.

&&

DA
Local storm report, Apr 1, 4:50 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
450 PM EDT FRI APR 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     2 NNE WEST COLUMBIA     34.01N 81.08W
04/01/2016                   RICHLAND           SC   LAW ENFORCEMENT

            TREES DOWN GREYSTONE BLVD AND I126

&&

DA
Local storm report, Apr 1, 4:52 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT FRI APR 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND GST     1 SSW SPRINGDALE        33.94N 81.12W
04/01/2016  M51 MPH          LEXINGTON          SC   ASOS

&&

DA
Local storm report, Apr 1, 5:33 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
533 PM EDT FRI APR 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     2 N STATEBURG           34.00N 80.53W
04/01/2016                   SUMTER             SC   LAW ENFORCEMENT

            TREES DOWN FISH AND RACCOON ROADS

&&

DA
Local storm report, Apr 1, 6:27 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
627 PM EDT FRI APR 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     3 WSW RED BANK          33.92N 81.28W
04/01/2016                   LEXINGTON          SC   PUBLIC

            VIA WEB PAGE LSR FORM. TREE BLOWN DOWN
            DURING THUNDERSTORM.

&&

DA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:17 AM EDTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more27 hr

Nearby

River Flood Warnings in South Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.